Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 2, NWS State College, PA

April 13, 20167 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Apr 13, 2016, 2:05 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 2:05 PM EDT (18:05 UTC)
In effect from
Apr 14, 2016, 2:00 AM EDT
Expired
Apr 14, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS71 KCTP 131805
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT WED APR 13 2016


PAZ036-057-059-063>066-140215-
/O.NEW.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
205 PM EDT WED APR 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY.

* TEMPERATURES...LOWS IN THE MID 30S. ISOLATED SPOTS MAY GET DOWN
  TO FREEZING.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
2 follow-up statements
660 
WWUS71 KCTP 140133
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT WED APR 13 2016

PAZ064>066-140945-
/O.UPG.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/
/O.NEW.KCTP.FZ.W.0001.160414T0600Z-160414T1200Z/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
933 PM EDT WED APR 13 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-057-059-063-140945-
/O.CON.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE
933 PM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
766 
WWUS71 KCTP 140640
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 AM EDT THU APR 14 2016

PAZ064>066-141200-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-160414T1200Z/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
240 AM EDT THU APR 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-057-059-063-141200-
/O.CON.KCTP.FR.Y.0002.000000T0000Z-160414T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE
240 AM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:50 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 13, 1:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT WED APR 13 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE
WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
5H TROF SWINGING ACROSS THE REGION WILL MAKE SOME HIGH CLOUDS FOR
THE LATE AFTN AND EVENING. THOSE CLOUDS WILL SLIDE S/E
CONCURRENTLY WITH THE BASE OF THE TROF...AND GENERALLY BE GONE OFF
TO THE EAST IN THE MIDDLE OF THE NIGHT. IT S/B CLEAR/STARRY FOR
THE REST OF THE NIGHT. WIND STAYS LIGHT OR GOES COMPLETELY CALM
FOR EVERYONE. WHILE THE CLOUDS MAY IN A SMALL WAY INHIBIT COOLING
AT FIRST...THEY ARE WELL ALOFT AND ALSO GO AWAY. SO...THE AREAS
IN THE GROWING SEASON /SE/ WILL GET SOME FROST AGAIN LATE TONIGHT.
ISOLATED RURAL VALLEYS AND THE HEAT SINK OF KTHV WILL PROBABLY GET
TO 30F...OR EVEN THE U20S. BUT THE AREAL COVERAGE OF THESE ICY
TEMPS WILL BE SPARSE ENOUGH TO NOT WARRANT A FEEZE WARNING.

&&

.SHORT TERM /THURSDAY/...
BLOCKING PATTERN ALOFT WILL ALLOW A BIG HIGH PRESSURE AREA TO
SETTLE OVER THE NERN THIRD OF THE CONUS. THIS EQUALS CLEAR
SKY/LIGHT WIND/SUBSIDENCE/DRY AIR FOR CENTRAL PA. WHILE 8H TEMPS
DON/T RISE...MAX TEMPS WILL LIKELY BE A COUPLE OF DEGS ABOVE WED
MAXES AS WE SHOULD MIX UP TO 6-7KFT. LOWER ELEVS WILL TOUCH 60F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LARGE UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO ESTABLISH
ITSELF ACROSS THE EASTERN UNITED STATES AT THE BEGINNING OF THIS
PERIOD. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK...
PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER.

TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK
AND INTO THIS WEEKEND.

RIGHT NOW...IT LOOKS LIKE THE NEXT CHC FOR WIDESPREAD RAINFALL
MIGHT NOT BE UNTIL THE EARLY TO MIDDLE PART OF NEXT WEEK.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
VFR. HIGH PRESSURE OVER ONT/QUE WILL SLIDE A LITTLE TO THE
E/SE THRU THE NEXT 3 DAYS. WIND WILL CONTINUE TO BE VERY LIGHT BUT
GENERALLY OUT OF THE NE/E THRU THAT TIME. ONLY MID/HIGH CLOUDS
EXPECTED THIS EVENING/EARLY TONIGHT AS A WEAK UPPER TROUGH ZIPS
OVER TOP THE SFC HIGH. STRONG UPPER RIDGING/BLOCKING AND SFC HIGH
WILL KEEP THE FAIR WEATHER IN PLACE INTO NEXT WEEK.

OUTLOOK...

FRI-SUN...VFR/NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR PAZ036-057-
059-063>066.

&&

SYNOPSIS...DEVOIR/LA CORTE
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...MARTIN/EVANEGO
AVIATION...DANGELO
Hazardous weather outlook, Apr 13, 2:05 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT WED APR 13 2016

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-141815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
205 PM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-057-059-063>066-141815-
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
205 PM EDT WED APR 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.